Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 8, 2003, 10:30 PM CDT for Fulton County, Peoria County, Stark County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2003, 10:30 PM CDT (03:30 UTC)
- Expired
- May 8, 2003, 11:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Peoria County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 9:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS53 KILX 090330
SVRILX
ILC057-143-175-090430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT THU MAY 8 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEORIA COUNTY IN CENTRAL ILLINOIS
STARK COUNTY IN NORTH CENTRAL ILLINOIS
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1130 PM CDT
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM LA FAYETTE TO 18 MILES SOUTHWEST
OF GLASFORD...OR FROM 7 MILES SOUTH OF KEWANEE TO 5 MILES NORTH OF
HAVANA...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
LAURA
TOULON
BRIMFIELD
TRIVOLI
WYOMING
PRINCEVILLE
HANNA CITY
GLASFORD
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING LARGE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4115 8999 4072 9001 4039 9005 4057 8983
4057 8969 4121 8967
$$
GOETSCH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 8, 9:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT THU MAY 8 2003 EARLIER SEVERE STORMS HAVE PUSHED EAST OF THE AREA...HOWEVER ANOTHER ROUND IS TAKING SHAPE OVER NORTHEAST MISSOURI AND WESTERN ILLINOIS. WARM FRONT EXTENDS FROM LOW PRESSURE OVER KANSAS THROUGH SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. ABOVE THE COOL DOME TO THE NORTH OF THE FRONT...PROFILERS ARE SHOWING 30 TO 40 KT SOUTHERLY WINDS TRANSPORTING MOIST AND UNSTABLE AIR INTO ILLINOIS. THEREFORE...THE ENVIRONMENT OVER THE AREA WILL REMAIN RIPE FOR SEVERE STORMS. MOST OF THE STORMS OVER CENTRAL ILLINOIS SHOULD BE ELEVATED...SO LARGE HAIL WILL BE THE PRIMARY THREAT. WILL CONTINUE CATEGORICAL WORDING OF PRECIPITATION FOR OVERNIGHT. ..04.. .ILX...NONE.
Hazardous weather outlook, May 8, 12:39 PM CDT, 9 hours 51 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1239 PM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH THIS EVENING. CURRENT INDICATIONS SUGGEST THE MAIN SEVERE WEATHER THREAT IN THIS AREA WILL BE BETWEEN THE HOURS OF NOON AND MIDNIGHT. LOW PRESSURE OVER EASTERN COLORADO THIS MORNING IS EXPECTED TO SHIFT NORTHEAST INTO SOUTHWESTERN MINNESOTA BY DAYBREAK FRIDAY. A WARM FRONT STRETCHED EAST OF THE LOW WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT FROM ACROSS MISSOURI AND THE SOUTHERN HALF OF ILLINOIS THIS AFTERNOON...THEN SHIFT NORTHWARD THIS EVENING AND INTO THE OVERNIGHT HOURS. THE RISK OF SEVERE WEATHER WILL BE FOUND ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS...LIFTING INTO NORTHERN ILLINOIS AROUND MIDNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER RISK OF SEVERE WEATHER ACROSS CENTRAL AND SOUTHEAST ILLINOIS SATURDAY AFTERNOON AND SATURDAY NIGHT. ANOTHER AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHERN PLAINS SATURDAY MORNING. THIS LOW WILL MOVE NORTHEASTWARD...BRINGING A WARM FRONT NORTH INTO ILLINOIS LATER IN THE DAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT AS IT MOVES NORTH THROUGH ILLINOIS SATURDAY AFTERNOON SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN SATURDAY AND SATURDAY NIGHT ACROSS ALL OF CENTRAL AND SOUTHEAST ILLINOIS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) BYRD
In the hours before
Local storm report, May 8, 5:28 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
528 PM CDT THU MAY 8 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 4 N XENIA IL TORNADO
05/08/03 CLAY REPORTED BY ESDA.
GEELHARTSpecial weather statement, May 8, 6:14 PM CDT, 4 hours 16 minutes before
ILZ029-031-036>038-040>057-061>063-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 614 PM CDT THU MAY 8 2003 ...TORNADO WATCH CANCELED FOR MUCH OF CENTRAL ILLINOIS... THE TORNADO WATCH THAT WAS IN EFFECT FOR MUCH OF CENTRAL ILLINOIS HAS BEEN CANCELED. THIS GENERALLY AFFECTS AREAS NORTH OF A JACKSONVILLE TO MATTOON LINE. WHILE ISOLATED SEVERE THUNDERSTORMS MAY OCCUR THROUGH 730 PM...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THE CURRENT TIME IN THIS AREA. THE FOLLOWING COUNTIES REMAIN IN THE WATCH UNTIL 9 PM. EFFINGHAM...JASPER...CRAWFORD...CLAY...RICHLAND...AND LAWRENCE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GEELHART
Local storm report, May 8, 6:30 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
630 PM CDT THU MAY 8 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0557 PM LINCOLN IL .75 INCH HAIL
05/08/03 LOGAN REPORTED BY ESDA.
MILLERLocal storm report, May 8, 7:29 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
729 PM CDT THU MAY 8 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 2 W FLORA IL WIND DAMAGE
05/08/03 CLAY 3 FOOT DIAMETER TREE DOWN.
REPORTED BY ESDA.
0437 PM 5 S FLORA IL WIND DAMAGE
05/08/03 CLAY GARAGE DOOR...CARPORT AND
DOG PEN DAMAGED. REPORTED
BY ESDA.
0437 PM FLORA IL WIND DAMAGE
05/08/03 CLAY 2 X 4 BLOWN INTO THE SIDE
OF A HOME. SHINGLES TORN
OFF TRAILER ROOF. REPORTED
BY ESDA.
MILLER/GEELHARTLocal storm report, May 8, 10:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1002 PM CDT THU MAY 8 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM 2 SE RUSHVILLE IL 1.75 INCH HAIL
05/08/03 SCHUYLER REPORTED BY SHERIFFS DEPT.
0920 PM BROWNING IL .88 INCH HAIL
05/08/03 SCHUYLER REPORTED BY SHERIFFS DEPT.
0928 PM 4 SE RUSHVILLE IL 1.00 INCH HAIL
05/08/03 SCHUYLER REPORTED ON ROUTE 67
BETWEEN RUSHVILLE AND
BEARDSTOWN BY SHERIFFS
DEPT.
0930 PM 1 NW BEARDSTOWN IL 1.75 INCH HAIL
05/08/03 SCHUYLER REPORTED BY SCHUYLER
COUNTY SHERIFFS DEPT.
0936 PM BROWNING IL 1.00 INCH HAIL
05/08/03 SCHUYLER REPORTED BY SHERIFFS DEPT.
GEELHARTLocal storm report, May 8, 10:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1006 PM CDT THU MAY 8 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1003 PM HAVANA IL 1.75 INCH HAIL
05/08/03 MASON REPORTED JUST EAST OF
HAVANA BY SHERIFFS DEPT.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:50 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 55 min |
| May 8, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 60 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 43 min |
| May 8, 9:32 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 58 min |
| May 8, 10:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 66 min |
| May 8, 10:16 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 59 min |
| May 8, 10:17 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 58 min |
| May 8, 10:18 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 57 min |
| May 8, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 45 min |
| May 8, 10:51 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 54 min |
| May 8, 10:53 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 52 min |
| May 8, 11:09 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 51 min |
| May 8, 11:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 71 min |
| May 8, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 39 min |
| May 8, 11:42 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 48 min |
| May 9, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 30 min |
| May 9, 12:08 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 52 min |
| May 9, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 42 min |
| May 9, 6:10 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.